Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What causes late periods inspite of having depo shot? - Online Doctor Chats

Date : 14-May-2014
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1777 Questions
User:hi
Doctor:Hi,
Please proceed with your query
User:this is XXXXXXX
User:this is regarding depo provera
Doctor:Hi XXXXXXX
Doctor:please proceed
User:3 months post delivery i had my 1st depo provera shot
Doctor:ok
User:after 10 days from shot started having intercourse
User:as the depo is effective only for 12 to 13 weeks
User:i stopped having sex 1 week before the 12 week deadline
User:withnin these 12 weeks i had 2 periods
Doctor:ok
User:i did not go for 2nd shot
User:and didn't had sex also
User:but i did not get my period since 45 days
User:just for confirmation i did pregnancy test
User:twice with a gap of 2 weeks
User:both came negative
Doctor:I see
User:my question is
User:after stopping depo provera
User:how long it will take to get my period again
Doctor:You would get it as usual
Doctor:on your expected date
Doctor:When was your last period?
Doctor:When was your delivery?
Doctor:or last child birth?
User:30-sep-2013 child birth
User:26-jan-2014 was 1st period
User:6-mar-2014 was 2nd period
User:after that no period yet
User:depo was given on 6-jan-2014
Doctor:You should be getting your period sooner
Doctor:Nothing to be worried or panicky about
Doctor:You should be getting it by the end of this month or early next month
User:ok will wait for that then
Doctor:Return to ovulation and fertility is likely to be delayed after stopping Depo provera
Doctor:yes, please wait for it
User:thanks a lot dr
Doctor:my pleasure
Doctor:Do you have any more queries?
User:no dr. i m good
Doctor:Thanks for visiting me here. Bye for now.
User:bye
Question is related to
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor